OUCH - painful & strange injection reaction...

By michelle1118 Latest Reply 2012-01-09 17:50:35 -0600
Started 2012-01-09 13:52:36 -0600

So my endocrinologist put me on Byetta and I've been taking it since last Thursday. I've injected it fine and no problems, up until this morning. I injected it and noticed it hurt a bit more than usual. I took the pen out and it bled just a little bit, but I noticed this lump at the injection site. It was painful to touch, but not so bad. Then, as the minutes went on, I noticed the site getting black and blue. The lump has gone down, but the black and blue mark is getting slowly bigger and darker. Is this something that is normal or did I inject it somewhere I shouldn't have? It's still a bit painful now, but I'm wondering if it's one of those stupid mind tricks… lol. Has this happened to anyone??

3 replies

jigsaw 2012-01-09 17:50:35 -0600 Report

I take Lantus, and had this happen at least twice. Not a big deal, just happens once in a while. If I start to stick and it hurts more than usual, I move the needle to a less tender spot. So far this technique has worked for me.

Old-n-Grey-n-Wiser 2012-01-09 17:18:54 -0600 Report

You hit a blood vessel, remember that spot and stay a little bit away from it( about the size of a quarter) and you should be good. I have a spot on my right side that does the same.

jayabee52 2012-01-09 17:07:16 -0600 Report

Howdy Michelle

Perhaps you hit a blood vessel dead on and it leaked, quite a bit from the sounds of it. I remember bruising when I was injecting and I was on a blood thinner. My late bride Jem had to take coumadin and if her dose was too high, she would get big bruises and they'd be about half a dollar round before they faded in a couple days.

Sometimes that will happen.